Aspirin (AS-pir-in), Dipyridamole (dye-pir-ID-a-mole)
Prevents strokes in patients who have blood flow disorders or a history of blood clots. This medicine contains 2 different antiplatelet drugs (blood thinners).
There may be other brand names for this medicine.
When This Medicine Should Not Be Used
Do not use this medicine if you have had an allergic reaction to aspirin, dipyridamole, or to pain or arthritis medicine (NSAIDs, such as diclofenac, ibuprofen, naproxen, Advil®, Aleve®, Celebrex®, Voltaren®). Aspirin should not be given to children or teenagers who have a viral infection, because aspirin can cause a serious disease called Reye syndrome. Do not use this medicine if you are pregnant, or if you have a reaction to aspirin that includes asthma with a runny nose and nasal polyps (swollen tissue growths).
How to Use This Medicine
Capsule, Long Acting Capsule
- Your doctor will tell you how much of this medicine to use and how often. Do not use more medicine or use it more often than your doctor tells you to.
- Swallow the capsules whole. Do not crush, break, or chew them.
- This medicine comes with patient instructions. Read and follow these instructions carefully. Ask your doctor or pharmacist if you have any questions.
If a dose is missed:
- If you miss a dose or forget to use your medicine, use it as soon as you can. If it is almost time for your next dose, wait until then to use the medicine and skip the missed dose. Do not use extra medicine to make up for a missed dose.
How to Store and Dispose of This Medicine
- Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light.
- Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.
- Keep all medicine away from children and never share your medicine with anyone.
Drugs and Foods to Avoid
Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.
- There are many other drugs that can interact with aspirin and dipyridamole combination medicine. Make sure your doctor has a list of all other medicines you use.
- Make sure your doctor knows if you are also using aspirin or dipyridamole (Persantine®) (not in combination), other antiplatelet medicines (such as clopidogrel, Plavix®), a blood thinner (such as heparin, warfarin, Coumadin®, Jantoven®), or NSAID pain or arthritis medicine (such as diclofenac, ibuprofen, naproxen, Advil®, Aleve®, Celebrex®, Voltaren®).
- Tell your doctor if you are also using acetazolamide (Diamox®), adenosine (Adenocard®), methotrexate (Rheumatrex®, Trexall®), probenecid (Benemid®), sulfinpyrazone (Anturane®), certain blood pressure medicines (such as atenolol, benazepril, enalapril, lisinopril, metoprolol, propranolol, Bystolic®, Lotrel®, Tenormin®, Vasotec®, Zestoretic®, Zestril®), diuretic (water pill, such as furosemide, torsemide, Lasix®), medicine to treat diabetes (such as glimepiride, glyburide, metformin, Actos®, Janumet®, Januvia®), or medicine to treat seizures (such as phenytoin, valproic acid, Dilantin®).
- Aspirin can cause stomach bleeding, and alcohol can make this worse. Tell your doctor if you drink alcohol on a regular basis (3 or more drinks every day).
Warnings While Using This Medicine
- Using this medicine while you are pregnant can harm your unborn baby. Use an effective form of birth control to keep from getting pregnant. If you think you have become pregnant while using the medicine, tell your doctor right away.
- Make sure your doctor knows if you are breastfeeding, or if you have kidney disease, liver disease, chest pain, heart problems, low blood pressure, myasthenia gravis (severe muscle weakness), or a history of stomach ulcer. Tell your doctor if you drink alcohol (3 or more drinks per day).
- This medicine increases the risk of bleeding. Make sure your doctor knows if you already have bleeding problems.
- Tell your doctor right away if you have a severe headache after you take this medicine. Your doctor may need to change your dose.
- Your doctor will need to check your blood at regular visits while you are using this medicine. Be sure to keep all appointments.
Possible Side Effects While Using This Medicine
Call your doctor right away if you notice any of these side effects:
- Allergic reaction: Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, trouble breathing
- Blistering, peeling, red skin rash
- Dark-colored urine or pale stools, nausea, vomiting, loss of appetite, pain in your upper stomach, yellow skin or eyes
- Red or black, tarry stools
- Severe headache, sleepiness, confusion
- Severe stomach pain, nausea, heartburn
- Sweating, dizziness, fast heartbeat, ringing in your ears, and feeling warm
- Vomiting blood or material that looks like coffee grounds
If you notice these less serious side effects, talk with your doctor:
- Joint or muscle pain
- Mild headache
- Mild stomach pain, nausea, diarrhea, heartburn, indigestion, upset stomach